MAUDE Adverse Event Report: TELEFLEX MEDICAL BELLY BAG; COLLECTOR, URINE, (AND ACCESSO

TELEFLEX MEDICAL BELLY BAG; COLLECTOR, URINE, (AND ACCESSO
Model Number IPN039296
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
The customer called to report that the "belly bags she purchased online recently appear to have changed from what she has received in the 10+ years of use.She notes that the drain valve is much more difficult to twist and that the drain tube also seems to be a little longer".No report of patient harm or injury.Patient status is reported as "fine".
 
Event or Problem Description
It was reported that "the user could not load a clip to the applier during use.Therefore, he/she replaced the applier with a new one to complete the procedure.Nothing fell/remained in the patient.On checking the applier later, the jaws were misaligned.The applier was sent to our technical specialist, who found that the handle of the applier was detached.".
 
Additional Manufacturer Narrative
Qn#(b)(4).The device was returned and sent to the manufacturer (tecomet) for investigation.Tecomet reports: "the dhr for the returned instrument was reviewed and found complete without any irregularities.This instrument was produced at the tecomet, inc.Kenosha, wi facility as part of a(b)(4).Lot in march of 2022.It was found that this order was made from the correct materials and components and all approved processes were followed.Evaluation of the returned instrument shows that the jaws are slightly loose and misaligned to each other in the closed position.We are able to validate the complaint for the returned instrument.After the initial evaluation this instrument was dis-assembled in order to evaluate its internal components and it was found that the inner drive rod (n00185) bosses are both damaged where they engage the jaws.We suspect that the damaged drive rod bosses caused the jaws to become slightly loose and misaligned in the closed position.We are unable to determine what caused the drive rod bosses to become damaged but mishandling of this device at the end user's facility is suspected.All 50 instruments from this lot were 100% visually inspected and function tested prior to shipment to the customer as this is a standardized procedure at this facility for this product line.Due to these findings , no further actions will be taken in response to this complaint and this record will be deemed closed." other remarks: n/a corrected data: n/a.

Brand Name
BELLY BAG
Common Device Name
COLLECTOR, URINE, (AND ACCESSO
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16763678
Report Number3011137372-2023-00102
Device Sequence Number16909479
Product Code KNX
UDI-Device Identifier14026704661777
UDI-Public14026704661777
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberIPN039296
Device Catalogue NumberB1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale